# SDR CHIA201904163775

- Difficulty date: April 9, 2019
- Submitted: April 16, 2019
- Operation: Air carrier
- Aircraft: N6682
- Make and model: Boeing 1072
- Aircraft serial: 101
- Aircraft time: 74,943 hours
- System (JASC): 6210 · Main Rotor Blades
- Part: Shaft
- Part number: A02D301112
- Part serial: XL126
- Condition: Cracked
- Location: Main Rotor
- Part time: 14,642 hours
- Stage of operation: IN
- How discovered: E
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE 100HR AFT VERT SHAFT IN SERVICE INSPECTION OF THE UPPER PINS THE MAINTENANCE CREW GOT A READING OF A SUSPECT CRACK IN PIN 17. DUPLICATED DISCREPANCY MULTIPLE TIMES AFTER RE-CAL'ING MIZ AND USING DIFFERENT PROBES AND EVEN A SECOND MIZ TO CONFIRM. THIS SHAFT WAS R&R'D BY THE FIELD CREW AND RETURNED TO CHIR823C, WHERE EDDY CURRENT WAS AGAIN PERFORMED ON PIN 17 AND THE SUSPECT CRACK INDICATION WAS CONFIRMED. A MAGNETIC PARTICLE INSPECTION BEING PERFORMED IAW CHI 107-5 62-10-04 ALSO INDICATES A SUSPECT CRACK IN THE SAME AREA (SEE ATTACHED PICTURE). MAGNETIC PARTICLE INSPECTION RESULTS WERE RECORDED ON SWO-044405-19 TC# ROT-6210-0002 AND DISC-177819-19.PIN 17 WAS REMOVED AND ANOTHER MPI INSPECTION WAS PERFORMED. RESULTS SHOWED A CRACK ALL THE WAY THROUGH THE WALL OF THE UPPER EXTENSION. THIS AFT VERT SHAFT ASSY.WAS DEEMED UNREPAIRABLE AND WILL BE SCRAPPED.(FOR DETAILS SEE SWO-044405-19.)
